MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number OSS413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported that the neck portion of the implant fractured.Implant was completely removed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The osseotite® implant 4 x 13mm (oss413) was not returned.Since product has not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.No pre-existing conditions were noted on the product experience report(per).The reported product was located on tooth # 36 (fdi) and used for approximately 17 years.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Dhr review was completed for the subject lot number 179181.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (179181) for similar event and no other complaint was identified within the past two years.April post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (oss413).Therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable.The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.'.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One osseotite® implant 4 x 13mm (oss413) was returned for inspection.Visual evaluation of the returned device notes that the implant is covered in a large volume of bone at the threads, and fractured at the collar into two pieces.No pre-existing conditions were noted on the per.The reported product was located on tooth # 36 (fdi) and used for approximately 17 years.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Dhr review was completed for the subject lot number 179181.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (179181) for similar event and no other complaint was identified within the past two years.May post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (oss413).Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.The following sections have been updated: b4: date of this report.B5: describe event or problem.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes.' h6: evaluation codes.H10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9876939
Report Number0001038806-2020-00566
Device Sequence Number18973048
Product Code DZE
UDI-Device Identifier00844868013198
UDI-Public(01)00844868013198(17)071231(10)179181(241)OSS413
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2007
Device Model NumberOSS413
Device Catalogue NumberOSS413
Device Lot Number179181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer06/16/2020
07/28/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/25/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR